Is Effexor Weight Gain A Problem?
Most people who are depressed experience changes in weight as their appetites increase or decrease. Many people who take effexor find that their weight becomes more steady as their depression lifts. Some people taking effexor have found that they lose some unwanted weight with the drug. However, while this is a nice side effect of the drug, the drug is not recommended for weight loss alone. Effexor should also never be taken with weight loss products such as phentermine or other products. A small percentage of effexor users find that they gain weight with the drug. Although clinical trials have suggested that effexor weight gain is not a problem, the fact that some patients claim this is a problem for them may encourage researchers to study effexor weight gain symptoms in the future. In the meantime, if you are worried about possible effexor weight gain, you can take a few steps to keep healthy and prevent the problem: 1. Talk to your doctor about your concerns regarding effexor weight gain. If you are already on drug therapy and think you are experiencing effexor weight gain, talk to your doctor. Work together to develop an exercise and diet plan that will help you control effexor weight gain and help you stay generally healthy. 2. Keep up a healthy life style to combat effexor weight gain. Try to get fresh air, plenty of sleep, adequate water and good food. Eat healthy foods and enjoy moderate exercise. A healthy life style will help avoid effexor weight gain and will help make you feel better in general. 3. Keep a track record of your weight and drug therapy. In a journal, note your doses, your weight, and your food intake and exercise. Keeping a record can help you work with your doctor to figure out whether you are experiencing effexor weight gain or whether other factors are contributing to weight changes. 4. While effexor weight gain may be unpleasant, be sure to worry more about other, more serious symptoms of drug therapy. If you have any frightening symptoms, note the time and date they occurred and speak to your doctor about the symptoms right away. 5. If effexor weight gain is significant or if you find that it worries you agreat deal, consider talking to your doctor about changing your dose or trying another type of antidepressant. You should never make these decisions alone but should always consider changing medications only with doctor approval. If your effexor weight gain really bothers you but your doctor is unworried, you may consider talking to another doctor who takes your worries about effexor weight gain more seriously.